July 23, 2010

Day 5 post-treatment

On Tuesday I had the Neulasta shot to boost my white blood cell count. On Wednesday evening I developed some back pain that may or may not be related to the joint pain side effect I was told I might experience. So I called the onc, and took Vicodin, and took Vicodin, and took Vicodin. Even on Thursday evening my neck was stiff and uncomfortable. Today it seems better.

I felt the beginnings of nausea last night and this morning as well. They tell you to take the anti-nausea meds at the first sign of an upset tummy so that it can act before you feel really ill, which I did promptly as soon as I realized that what I was experiencing was nausea.

Yesterday I met with a new shrink at the Cancer Institute (my former psychiatrist is no longer in practice). Thankfully Pacificare Behavioral Health allowed an exception for me to see Dr. Dobie, and now I believe she is on their list of preferred providers. She asked me five pages of questions from her "get to know you" assessment. We agreed that she would be a good fit for me, and that I need one more tool in my cancer toolbox.

I wanted to see a shrink because no matter how wonderful a support group can be, you still have to share the focus with the other people in the group. In our 45 minute sessions, Dr. Dobie is there only for me. I don't have to worry about hogging the limelight or talking too much.

She recommended increasing the Zoloft by another 25 mg in order to improve my sleep (insomnia is a problem with depression) and told me that I could take Ativan to get better sleep any time.

Last night, between the Vicodin, the anti-nausea drug and the Ativan, I got the best night's sleep I've had in days. That's certainly a step in the right direction.

2 comments:

  1. It is a step in the right direction. It always seems to me that no matter what you're dealing with, dealing with it while you are short sleeped is even worse.

    ReplyDelete
  2. This comment has been removed by a blog administrator.

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!